Alert archive / Mississippi / Wind Advisories in 2024

Wind Advisory 2, NWS Memphis, TN

January 11, 20244 states

NWS Memphis, TN issued this wind advisory at Jan 11, 2024, 2:26 AM CST for 4 states. It took effect at Jan 12, 2024, 3:00 AM CST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Jan 11, 2024, 2:26 AM CST (08:26 UTC)
In effect from
Jan 12, 2024, 3:00 AM CST
Expired
Jan 12, 2024, 11:44 PM CST
In force
21 hr
Issued by
NWS Memphis, TN
All 55 counties

Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Alcorn County, MS, Benton County, MS, Calhoun County, MS, Chickasaw County, MS, Coahoma County, MS, DeSoto County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Monroe County, MS, Panola County, MS, Pontotoc County, MS, Prentiss County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tippah County, MS, Tishomingo County, MS, Tunica County, MS, Union County, MS, Yalobusha County, MS, Benton County, TN, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 8.4 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2024-01-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2024-01-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 358 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2154 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
358 m²/s²
0-3 km storm-relative helicity
527 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

558 
WWUS74 KMEG 110826
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
226 AM CST Thu Jan 11 2024

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-112230-
/O.NEW.KMEG.WI.Y.0002.240112T0900Z-240113T0600Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-
St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall-
Benton MS-Tippah-Alcorn-Tishomingo-Tunica-Tate-Prentiss-Coahoma-
Quitman-Panola-Lafayette-Union-Pontotoc-Lee MS-Itawamba-
Tallahatchie-Yalobusha-Calhoun-Chickasaw-Monroe-Lake-Obion-
Weakley-Henry-Dyer-Gibson-Carroll-Benton TN-Lauderdale-Tipton-
Haywood-Crockett-Madison-Chester-Henderson-Decatur-Shelby-Fayette-
Hardeman-McNairy-Hardin-
Including the cities of Piggott, Corning, Paragould, Jonesboro, 
Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, 
Marianna, Helena-West Helena, Kennett, Caruthersville, Southaven,
Olive Branch, Holly Springs, Ashland, Ripley MS, Corinth, Iuka, 
Tunica, Senatobia, Booneville, Clarksdale, Marks, Batesville, 
Oxford, New Albany, Pontotoc, Tupelo, Fulton, Charleston, 
Water Valley, Coffeeville, Bruce, Calhoun City, Houston, Okolona,
Amory, Aberdeen, Tiptonville, Union City, Martin, Dresden, Paris,
Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, 
Covington, Brownsville, Alamo, Jackson, Henderson, Lexington, 
Parsons, Decaturville, Bartlett, Germantown, Collierville, 
Memphis, Millington, Somerville, Oakland, Bolivar, Selmer, 
and Savannah
226 AM CST Thu Jan 11 2024

...WIND ADVISORY IN EFFECT FROM 3 AM FRIDAY TO MIDNIGHT CST
FRIDAY NIGHT...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Portions of East Arkansas, North Mississippi, 
  Southeast Missouri and West Tennessee.

* WHEN...From 3 AM Friday to midnight CST Friday night.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Winds may be further enhanced by 
  thunderstorms Friday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

PWB
4 follow-up statements
765 
WWUS74 KMEG 112031
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
231 PM CST Thu Jan 11 2024

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-121100-
/O.CON.KMEG.WI.Y.0002.240112T0900Z-240113T0600Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-
St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall-
Benton MS-Tippah-Alcorn-Tishomingo-Tunica-Tate-Prentiss-Coahoma-
Quitman-Panola-Lafayette-Union-Pontotoc-Lee MS-Itawamba-
Tallahatchie-Yalobusha-Calhoun-Chickasaw-Monroe-Lake-Obion-
Weakley-Henry-Dyer-Gibson-Carroll-Benton TN-Lauderdale-Tipton-
Haywood-Crockett-Madison-Chester-Henderson-Decatur-Shelby-Fayette-
Hardeman-McNairy-Hardin-
Including the cities of Piggott, Corning, Paragould, Jonesboro, 
Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, 
Marianna, Helena-West Helena, Kennett, Caruthersville, Southaven,
Olive Branch, Holly Springs, Ashland, Ripley MS, Corinth, Iuka, 
Tunica, Senatobia, Booneville, Clarksdale, Marks, Batesville, 
Oxford, New Albany, Pontotoc, Tupelo, Fulton, Charleston, 
Water Valley, Coffeeville, Bruce, Calhoun City, Houston, Okolona,
Amory, Aberdeen, Tiptonville, Union City, Martin, Dresden, Paris,
Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, 
Covington, Brownsville, Alamo, Jackson, Henderson, Lexington, 
Parsons, Decaturville, Bartlett, Germantown, Collierville, 
Memphis, Millington, Somerville, Oakland, Bolivar, Selmer, 
and Savannah
231 PM CST Thu Jan 11 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM FRIDAY TO MIDNIGHT
CST FRIDAY NIGHT...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Portions of East Arkansas, North Mississippi, 
  Southeast Missouri and West Tennessee.

* WHEN...From 3 AM Friday to midnight CST Friday night.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Due to saturated grounds and a second round
  of strong winds this week, several downed trees and scattered
  power outages are possible.
   

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AC3
870 
WWUS74 KMEG 121033
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
433 AM CST Fri Jan 12 2024

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-121845-
/O.CON.KMEG.WI.Y.0002.000000T0000Z-240113T0600Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-
St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall-
Benton MS-Tippah-Alcorn-Tishomingo-Tunica-Tate-Prentiss-Coahoma-
Quitman-Panola-Lafayette-Union-Pontotoc-Lee MS-Itawamba-
Tallahatchie-Yalobusha-Calhoun-Chickasaw-Monroe-Lake-Obion-
Weakley-Henry-Dyer-Gibson-Carroll-Benton TN-Lauderdale-Tipton-
Haywood-Crockett-Madison-Chester-Henderson-Decatur-Shelby-Fayette-
Hardeman-McNairy-Hardin-
Including the cities of Piggott, Corning, Paragould, Jonesboro, 
Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, 
Marianna, Helena-West Helena, Kennett, Caruthersville, Southaven,
Olive Branch, Holly Springs, Ashland, Ripley MS, Corinth, Iuka, 
Tunica, Senatobia, Booneville, Clarksdale, Marks, Batesville, 
Oxford, New Albany, Pontotoc, Tupelo, Fulton, Charleston, 
Water Valley, Coffeeville, Bruce, Calhoun City, Houston, Okolona,
Amory, Aberdeen, Tiptonville, Union City, Martin, Dresden, Paris,
Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, 
Covington, Brownsville, Alamo, Jackson, Henderson, Lexington, 
Parsons, Decaturville, Bartlett, Germantown, Collierville, 
Memphis, Millington, Somerville, Oakland, Bolivar, Selmer, 
and Savannah
433 AM CST Fri Jan 12 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Portions of East Arkansas, North Mississippi, 
  Southeast Missouri and West Tennessee.

* WHEN...From 3 AM Friday to midnight CST Friday night.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
086 
WWUS74 KMEG 121752
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
1152 AM CST Fri Jan 12 2024

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-130600-
/O.CON.KMEG.WI.Y.0002.000000T0000Z-240113T0600Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-
St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall-
Benton MS-Tippah-Alcorn-Tishomingo-Tunica-Tate-Prentiss-Coahoma-
Quitman-Panola-Lafayette-Union-Pontotoc-Lee MS-Itawamba-
Tallahatchie-Yalobusha-Calhoun-Chickasaw-Monroe-Lake-Obion-
Weakley-Henry-Dyer-Gibson-Carroll-Benton TN-Lauderdale-Tipton-
Haywood-Crockett-Madison-Chester-Henderson-Decatur-Shelby-Fayette-
Hardeman-McNairy-Hardin-
Including the cities of Piggott, Corning, Paragould, Jonesboro, 
Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, 
Marianna, Helena-West Helena, Kennett, Caruthersville, Southaven,
Olive Branch, Holly Springs, Ashland, Ripley MS, Corinth, Iuka, 
Tunica, Senatobia, Booneville, Clarksdale, Marks, Batesville, 
Oxford, New Albany, Pontotoc, Tupelo, Fulton, Charleston, 
Water Valley, Coffeeville, Bruce, Calhoun City, Houston, Okolona,
Amory, Aberdeen, Tiptonville, Union City, Martin, Dresden, Paris,
Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, 
Covington, Brownsville, Alamo, Jackson, Henderson, Lexington, 
Parsons, Decaturville, Bartlett, Germantown, Collierville, 
Memphis, Millington, Somerville, Oakland, Bolivar, Selmer, 
and Savannah
1152 AM CST Fri Jan 12 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WHAT...West winds 20 to 25 mph with gusts up to 45 mph.

* WHERE...Portions of East Arkansas, North Mississippi, 
  Southeast Missouri and West Tennessee.

* WHEN...Until midnight CST tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
081 
WWUS74 KMEG 130544
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
1144 PM CST Fri Jan 12 2024

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-130645-
/O.CAN.KMEG.WI.Y.0002.000000T0000Z-240113T0600Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-
St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall-
Benton MS-Tippah-Alcorn-Tishomingo-Tunica-Tate-Prentiss-Coahoma-
Quitman-Panola-Lafayette-Union-Pontotoc-Lee MS-Itawamba-
Tallahatchie-Yalobusha-Calhoun-Chickasaw-Monroe-Lake-Obion-
Weakley-Henry-Dyer-Gibson-Carroll-Benton TN-Lauderdale-Tipton-
Haywood-Crockett-Madison-Chester-Henderson-Decatur-Shelby-Fayette-
Hardeman-McNairy-Hardin-
Including the cities of Piggott, Corning, Paragould, Jonesboro, 
Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, 
Marianna, Helena-West Helena, Kennett, Caruthersville, Southaven,
Olive Branch, Holly Springs, Ashland, Ripley MS, Corinth, Iuka, 
Tunica, Senatobia, Booneville, Clarksdale, Marks, Batesville, 
Oxford, New Albany, Pontotoc, Tupelo, Fulton, Charleston, 
Water Valley, Coffeeville, Bruce, Calhoun City, Houston, Okolona,
Amory, Aberdeen, Tiptonville, Union City, Martin, Dresden, Paris,
Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, 
Covington, Brownsville, Alamo, Jackson, Henderson, Lexington, 
Parsons, Decaturville, Bartlett, Germantown, Collierville, 
Memphis, Millington, Somerville, Oakland, Bolivar, Selmer, 
and Savannah
1144 PM CST Fri Jan 12 2024

...WIND ADVISORY IS CANCELLED...

Wind gusts have fallen below 40 mph across the region, thus the
advisory is no longer needed. A few strong gusts could still 
occur over the next hour, but the overall threat of strong winds 
is over.

$$

AC3

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Jan 10, 10:07 PM CST, 4 hours 19 minutes earlier.

Area forecast discussion, Jan 10, 10:07 PM CST, 4 hours 19 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1007 PM CST Wed Jan 10 2024

...New UPDATE...

.UPDATE...
Issued at 933 PM CST Wed Jan 10 2024

A surface low is will move quickly across the Upper Mississippi
Valley tonight. This feature is tightening the pressure gradient
across the Mid-South resulting in gusty surface winds this
evening. The gradient will start to relax late tonight as the
system moves east and temps will fall into the lower to mid 30s.
Forecast is on track.

Thursday looks like the best day for the foreseeable future with
sun, highs ranging from the mid 50s north to lower 60s south, and
not a ton of wind.

Friday's system is pushing on to the West Coast this evening and
will dive into the Southern Plains by Thursday afternoon. Low
pressure will intensify from 996mb over NW AR Thursday night
to 974 mb over southern MI only 18 hrs later. The associated
occluded front will sweep across the Mid-South late Thursday night
into Friday morning. The first cells that develop after midnight
over the Delta will be elevated and could produce some hail.
Toward morning as the front approaches and surface dewpoints
surge, MLCAPES climb up to 700 j/kg over east-central Arkansas
into north MS. Storms may be able to tap an 80-85 kt 850 mb jet
and bring damaging winds to the surface. Meanwhile, 0-1km
helicity values over 400 m2/s2 could support a tornado. The best
threat looks to be from east-central AR across north MS though at
least some wind threat extends north across West TN Friday
morning as the front moves through. A few stronger cells could
bring those very strong low level winds to the surface even that
far north.

Aside from the severe weather risk of damaging winds, the
gradient winds will be impressive. Expect gusts up to 50 mph ahead
of the front late Thursday night into Friday morning and gusts
over 40 mph behind the front Friday afternoon.

&&

.SYNOPSIS...
Issued at 320 PM CST Wed Jan 10 2024

Cool and dry conditions will remain through Thursday. Showers and
thunderstorms head back into the forecast Friday as a low
pressure system moves across our area. Winds will also increase
Friday with gusts up to 50 mph as this low pressure moves in.
Temperatures will drop beginning Saturday from highs in the 50s to
lower 60s on Friday to highs in the 30s and 40s as a cold front
pushes across the Mid-South. Arctic cold air will begin to move in
Sunday resulting in early week highs in the teens and 20s and sub
zero lows. Snow will likely develop beginning Sunday afternoon
through Monday evening. Dry conditions will set in Tuesday, though
near to below freezing temperatures will remain across the area.

&&

.DISCUSSION...
(This evening through next Tuesday)
Issued at 320 PM CST Wed Jan 10 2024

Current quasi-zonal flow aloft will quickly transition to northwest
flow aloft today and tomorrow ahead of a broad upper-level trough
with an associated surface low pressure system Friday. Shower and
thunderstorm chances will head back into the forecast Thursday
evening through Friday evening as the upper trough treks east.
Severe probabilities remain negligible as surface based CAPE
remains upwards of 200 J/kg. Forecast QPF amounts with this
system range between 0.5-1.5". A few snow flurries will be
possible on the backside of this system Friday afternoon, though
accumulations are not likely. As this trough pushes east, our
pressure gradient will tighten significantly resulting in
sustained winds around 20-35 mph, gusting up to 40-50 mph. A Wind
Advisory looks likely in the near future for Friday.

An arctic cold front will push across the Mid-South Friday
afternoon into evening bringing decreased winds and temperatures
from highs in the 50s to lower 60s to highs in the 30s and 40s
Saturday and Sunday. Dry and calm conditions will return back
across the area Saturday in wake of another low pressure movement
Sunday.

An arctic airmass with an associated upper level low will dip down
from the Great Lakes region Sunday evening into Monday morning
bringing moisture and arctic temperates across our CWA. With both
moisture and below freezing temperatures in place, likely
accumulating snowfall chances head into our forecast beginning
Sunday afternoon through Monday evening. Forecast snow
accumulation amounts around are around 0.5-4" with our Northeast
Arkansas and Missouri Bootheel counties seeing the highest amounts
and our northern Mississippi counties seeing the lowest amounts.
Forecast soundings have snowfall possibilities as a slam dunk as
temperatures are below freezing and the atmosphere is saturated
down to the surface Monday. Temperatures will also plummet with
Monday and Tuesday's highs in the teens and 20s and lows ranging
from sub 20 degrees to below zero, highest temperatures over
northern Mississippi and lowest temperatures across Northeast
Arkansas, the Missouri Bootheel, and Northwest Tennessee.

A surface high pressure and quasi-zonal flow will quickly build in
Tuesday, keeping our temperatures low and leaving drying
conditions across the Mid-South. The wintry precipitation that
falls on Monday will likely remain on the ground resulting in
slick roadways and potentially dangerous driving situations
Tuesday and Wednesday.

AEH

&&

.AVIATION...
(00Z TAFS)
Issued at 542 PM CST Wed Jan 10 2024

VFR conditions are expected to prevail through the next 24 hours.
A weak and dry cold front will move through overnight tonight,
bringing a brief surge of southwesterly 45-50kt LLWS across all
terminals. Southerly surface winds will also pick up this evening
to 12-14 kt with higher gusts as the pressure gradient tightens
with a shortwave trough. Expect winds to diminish a bit after
midnight but remain around 6-8 kts. The next impactful system
looks to approach the airspace just after 00Z Friday. Anticipating
much busier subsequent TAFs with the addition of precip, LLWS,
wind gusts, and lower CIGs tomorrow night.

CAD

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&

PUBLIC FORECAST...SJM
AVIATION...CAD

Nearby

Wind Advisories in Mississippi, 2024Wind Advisories in Tennessee, 2024Wind Advisories in Arkansas, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.